Alert archive / California / Hard Freeze Warnings in 2016
Hard Freeze Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Dec 17, 2016, 3:10 PM PST for Humboldt County, Mendocino County, California. It took effect at Dec 18, 2016, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 3:10 PM PST (23:10 UTC)
- In effect from
- Dec 18, 2016, 12:00 AM PST
- Expired
- Dec 18, 2016, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.2 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS76 KEKA 172310 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 310 PM PST SAT DEC 17 2016 CAZ103-109-181215- /O.NEW.KEKA.HZ.W.0004.161218T0800Z-161218T1700Z/ NORTHERN HUMBOLDT COAST-MENDOCINO COAST- 310 PM PST SAT DEC 17 2016 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY. * LOW TEMPERATURES...UPPER 20S TO LOW 30S. * LOCATIONS INCLUDE...HUMBOLDT BAY AREA INCLUDING...ARCATA... EUREKA...FORTUNA...AND THE MENDOCINO COAST INCLUDING...FORT BRAGG...POINT ARENA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
048 WWUS76 KEKA 181044 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 AM PST SUN DEC 18 2016 CAZ103-109-181700- /O.CON.KEKA.HZ.W.0004.000000T0000Z-161218T1700Z/ NORTHERN HUMBOLDT COAST-MENDOCINO COAST- 244 AM PST SUN DEC 18 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...UPPER 20S TO LOW 30S. * LOCATIONS INCLUDE...HUMBOLDT BAY AREA INCLUDING...ARCATA... EUREKA...FORTUNA...AND THE MENDOCINO COAST INCLUDING...FORT BRAGG...POINT ARENA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
698 WWUS76 KEKA 181701 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 901 AM PST SUN DEC 18 2016 CAZ103-109-181815- /O.EXP.KEKA.HZ.W.0004.000000T0000Z-161218T1700Z/ NORTHERN HUMBOLDT COAST-MENDOCINO COAST- 901 AM PST SUN DEC 18 2016 ...HARD FREEZE WARNING HAS EXPIRED... TEMPERATURES WILL INCREASE THROUGH THE DAY...HOWEVER...SHADED AREAS MAY STILL BE ICY THROUGH MIDDAY. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Dec 17, 4:07 AM PST, 11 hours 3 minutes earlier.
Area forecast discussion, Dec 17, 4:07 AM PST, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
407 AM PST Sat Dec 17 2016
.SYNOPSIS...Frosty morning across the area for this morning.
Another frosty night in store for the area. Dry conditions will
persist through Monday. The next chance of precipitation will be on
Tuesday, then Thursday. Overall, the pattern looks to be drier and
cooler than normal.
&&
.DISCUSSION...With clear skies and light winds, temperatures in the
area dropped to the 20s and low 30s across the area. Upgraded the
freeze warning for coastal Humboldt and Del Norte counties into a
hard freeze warning as temperatures were a few degrees cooler than
previously expected. There may be black ice forming in area
roadways through early this morning, especially in shaded locations.
After this morning's hard freeze, this should
terminate the growing season for NW California. For Mendocino Coast,
the growing season hasn't terminated yet. Do expect another frosty
night across the area tonight.
Another sunny day in store for the area today. The sunny skies will
continue into Sunday. The next chance of precipitation will be most
likely to impact the area on Tuesday, even though weather models are
still struggling to nail down the details. The Tuesday weather
system will be coming in from the northwest, thus there will not be
too much moisture associated with this system. Looks like another
system will impact NW California on Thursday. /RCL
&&
.AVIATION...Clear skies will prevail across the region during the
next 24 hours. In addition, the boundary layer is expected to be too
dry for fog formation. Winds along the coast will be weakly offshore
during Saturday morning, and then strengthen out of the north to 10-
15 kt during the afternoon. Elsewhere, winds will generally be light
and variable. /JMG
&&
.MARINE...High pressure over the northeastern Pacific and an
inverted trough of low pressure along the CA coast will aid in
northerly winds from 15 to 25 kt with gusts up to 30 kt for marine
zones south of Cape Mendocino through Monday. The high is then
forecast to break down Monday night into Tuesday as a weak frontal
boundary moves east across the region. This will cause winds to
become westerly during Tuesday before strengthening out of the north
to 15-25 kt Tuesday night.
In addition, a series of long period swells will impact the area
during the next 7 days. The most significant of these long period
swells is forecast to arrive Sunday night and persist into
Tuesday...with a second long period swell accompanied by building
seas to 17 feet expected during Wednesday. /JMG
&&
.SNEAKER WAVE POTENTIAL...With high pressure dominating the weather
regime on Monday, clear skies/pleasant conditions may draw people to
the coast. However, a long period swell from 17-18 seconds and
associated wave height around 4 feet will enhance the potential for
sneaker waves. A beach hazard statement may become necessary as
Monday draws near. /JMG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PST this morning for CAZ109.
Hard Freeze Warning until 9 AM PST this morning for CAZ101>106.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 6 AM PST Sunday for PZZ455.
Small Craft Advisory until 4 PM PST Monday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 17, 9:27 AM PST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 927 AM PST SAT DEC 17 2016 CAZ101>113-181730- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 927 AM PST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Hard Freeze Warnings in California, 2016Every hard freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.